MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY TISSUE RETRIEVAL SYSTEM, BAG-ALONE, 10MM, 175ML; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY TISSUE RETRIEVAL SYSTEM, BAG-ALONE, 10MM, 175ML; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number TRS070
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation and no photographic evidence has been provided; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that it is not advised to pull the anchor bag-alone tissue retrieval system by conmed containing a specimen through a trocar cannula.If required, enlarge the port site to aid removal of the anchor bag-alone tissue retrieval system by conmed.This issue will continue to be monitored through the complaint system to assure patient safety.Note: this report is being resubmitted following an unsuccessful submission attempt on 17aug21 due to a system error.
 
Event or Problem Description
The customer reported that the device, trs070, was being used during a laparoscopic cholecystectomy on approximately (b)(6) 2021 when it was reported we have had an issue in theatres with one of these retrieval bags.Whilst trying to remove the bag from a patients abdomen via the umbilical port during a laparoscopic cholecystectomy, the bag split.The result of then led to a gallstone falling back into the abdomen and the gallbladder histological specimen becoming at risk of being retained.On inspection of the bag, it seemed like the material had frayed then split.The procedure was reported as being completed with no delay and no injury, medical intervention, or hospitalization of the patient.Further assessment information was requested; however, to date we have not received an answer.There was no report of any component or fragment of the device coming loose or being retained in the patient and the specimen was removed as the reporter states the specimen was at risk of being retained, not that it was retained.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
TISSUE RETRIEVAL SYSTEM, BAG-ALONE, 10MM, 175ML
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key12386191
Report Number3007305485-2021-00345
Device Sequence Number11985017
Product Code GCJ
UDI-Device Identifier20653405986079
UDI-Public(01)20653405986079(17)240329(10)202103304
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K183600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Model NumberTRS070
Device Catalogue NumberTRS070
Device Lot Number202103304
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Initial Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1